# SDR 2004FA0000668

- Difficulty date: June 17, 2004
- Submitted: August 24, 2004
- Operation: General aviation
- Engine: Pwa R1340*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: 126209
- Condition: Cracked
- Location: Crankshaft
- Part time: 6,450 hours
- Component: Crankshaft, Pwa
- Component part number: 375202
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE CRANKSHAFT THRU BOLT APPEARS TO HAVE FRACTURED IN THE AREA JUST BELOW THE THREADS IN THE NECKED DOWN AREA.  THE HEAD OF THE COTTER PIN THAT SAFETY LOCKS THE BOLT WAS FOUND IN THE OIL SUMP.  THE ENGINE WAS THEN REMOVED AND DISASSEMBLED.  UNKNOWN PROBABLE CAUSE, OTHER THAN POSSIBLE FATIGUE FAILURE AND RESULTED IN FRACTURE OF THE CRANKSHAFT IN THE MATING SPLINES.
